Yes, doxepin does cause hair loss, and more hair falls out with larger doses. I am a 26yo male and I am tapering off this medication mainly because of this reason. I also use rogaine and propecia. I was taking 100mg doxepin for sleep and depression, but it actually made me feel more depressed. I am down to 50mg at night and my hair is a *lot* thicker now that I have taken less doxepin. The end goal is to get down to 0mg, this is a medication that probably should not be stopped cold turkey, as during the withdrawal process the chances of having insomnia skyrocket.
Other side effects from doxepin use, that I have had, are enlarged stomach, stomach noises (grumbling, bloating, gas), which I don't see why I got that, and some weight gain (about 30lbs!). I've only been taking it for 1.5 years, but I definitely want to get off this medication completely.
As compared to anxiolytics like Xanax and Klonopin, doxepin is right up there in terms of building up dependence, but I think it is a lot easier to get off of, simply due to the large number of negative side effects.
If you are a male, and haven't been taking doxepin for very long (<2-3 years) and you use rogaine and take propecia (finasteride), then your hair will likely grow back with a vengeance (a good vengeance).
I take 2mg klonopin every night for anxiety issues related to PTSD and GAD. The klonopin (clonazepam), is probably a drug I will have to take for the rest of my life, but it does not cause hair loss, from what I have observed. It is the doxepin that does....usually decreasing stress and mild sedation has a positive effect on reducing DHT and promoting hair regrowth.
Trick to regrowing your hair--throw everything you possibly can at it --- Saw Palmetto, niacin (probably topical is best bet), rogaine / minoxidil, propecia (finasteride), B vitamins, exercise, etc. I have a history of male pattern baldness in my family and I have kept most of my hair--probably because I tackled the problem almost immediately when my hairline was receding.
Does Doxepin cause Hair Loss?
Last Update May 2, 2016
Hair Loss is a known side effect of DoxepinDisclaimer
In 62 posts found by Treato discussing Doxepin and Hair Loss, no patients reported Doxepin causing Hair Loss.
The manufacturer's product labeling should always be consulted for a list of side effects most frequently appearing in patients during clinical studies. Talk to your doctor about which medications may be most appropriate for you.
Doxepin is a psychoactive drug with tricyclic antidepressant and anxiolytic properties, known under many brand-names such as '''Apona...Read on Wikipedia
2.95 1 12413
based on 12,413 conversations around the web
Does Doxepin cause Hair Loss?
content loaded dynamically
We found 62 discussions
Doxepin side effectes (Stomach bloating and Hair loss)
I was prescribed Doxepin about 45 days ago to help me get off of Ambien. The first side affect I noticed was an enlarged stomach but no weight gain. I did not have a trim waist to begin with but I was always able to see my belt below my stomach. My stomach has been making loud noises and my belly sticks out at least 2 inches further than before, without gaining any weight. I have also noticed a lot of hair loss just in the last 45 days I have started going bald just above my forehead. It looks like male pattern baldness. I need to get off of this medication.
62 posts mention Doxepin and Hair Loss - did you have this too?
Are you (or someone you care for) currently taking this drug?
Treato does not review third-party posts for accuracy of any kind, including for medical diagnosis or treatments, or events in general. Treato does not provide medical advice, diagnosis or treatment. Usage of the website does not substitute professional medical advice.
The side effects featured here are based on those most frequently appearing in user posts on the Internet. The manufacturer's product labeling should always be consulted for a list of side effects most frequently appearing in patients during clinical studies. Talk to your doctor about which medications may be most appropriate for you.
The information reflected here is dependent upon the correct functioning of our algorithm. From time-to-time, our system might experience bugs or glitches that affect the accuracy or correct application of mathematical algorithms. We will do our best to update the site if we are made aware of any malfunctioning or misapplication of these algorithms. We cannot guarantee results and occasional interruptions in updating may occur. Please continue to check the site for updated information.